... immediately then 2 1mg twice a day. All I could do was feel sorry for myself and sleep. He also started me on Effexor antidepressant which he says wull take 3 or 4 weeks to kick in. After 8 days on Xanax he gave me a withdrawal schedule to cut down from 3, 2.5, 2, 1.5, .5 then off over a 5 day period. I must have got addicted in the short time I was on them and been terribly ill, my body screaming out for the med. I have been in bed screaming, crying, throwing up and feeling suicidal when I got to day 4 and was feeling suicidal. We called out the emergency doc who says I was taken off them far too quickly and he has now put me back on 2 1mg a day week 1, then 1.5 week 2, 1 mg week 3, then .5 week 4 then off. He says the Effexor will have kicked in by then and I shouldn't experience withdrawal symptoms. But I am terrified he is wrong. I would rather die than suffer like that. Do you think he is right and will I get off them ok and am I going to be okay? I am terrified of this horrible drug
I had panic attacks out of the blue 12 days ago. The doc put me on 3 1mg Alprazolam (Xanax)?
- 11 Apr 2011 by angel958
- 9 September 2011
I doubt highly that you're feeling withdrawal from Xanax after such a short time on the med (dependence/tolerance only occurs for the vast majority of people after one month minimum - usually it takes longer that that even).
What you're feeling sounds like side-effects of Effexor XR. I took that med for panic attacks and it made my anxiety and panic attacks WORSE. Everyone is different but your doctor seems to be tapering you off Xanax far too quickly if the aim was to wait for the Effexor's initial side-effects to wear off. Some side-effects of SSNRIs never wear off.
You should go to your doctor and tell him how bad you're feeling after being off the Xanax and that you are experiencing terrible side-effects from Effexor XR. There are MANY other antidepressants you can try - Prozac, Lexapro, Celexa, Luvox, Zoloft, Prozac, Viilbryd (newest), Cymbalta, and then there are Tricyclic Antidepressants to try also.
Normally doctors will allow you to continue using Xanax for panic attacks even while on an antidepressant. I'd seek another doctor if your current doc is in the "benzos are EVIL!!! " camp. Some people need to be on a benzo their entire lives (without upping the dose constantly, abusing the med, or other addictive behaviors).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Mar 2010 • 1 answer
I take xanax .5MG for panic attacks. Now new doc wants me to go on Citalopram. I just realalize its?
Posted 19 Sep 2014 • 3 answers
Im 41 was given alprazolam for 8 days and felt the best I ever have now doc say no you carnt hav th?
Posted 21 Apr 2015 • 2 answers
Posted 3 Oct 2017 • 1 answer
Posted 25 Apr 2018 • 1 answer